Alert archive / Texas / Special Weather Statements in 2017
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jun 3, 2017, 5:21 PM CDT for Yoakum County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2017, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 3, 2017, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lubbock, TX
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 89 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
108 WWUS84 KLUB 032221 SPSLUB Special Weather Statement National Weather Service Lubbock TX 521 PM CDT SAT JUN 3 2017 TXZ039-040-032245- Terry TX-Yoakum TX- 521 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TERRY AND NORTHEASTERN YOAKUM COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Sundown, or 16 miles northeast of Plains, moving south at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Tokio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3322 10281 3339 10271 3339 10249 3316 10250 TIME...MOT...LOC 2221Z 013DEG 7KT 3335 10262 $$ 23
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jun 3, 3:41 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jun 3, 3:41 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 341 PM CDT Sat Jun 3 2017 .DISCUSSION... In the wake of a diffuse upper low spinning near Childress, light northerly flow had overspread much of the Caprock within a sheared trough. This flow is serving to transport scattered showers and storms (presently in the southern Panhandle) into the South Plains. Apparent mesohigh and stable layer south of the upper low has kept much of our Rolling Plains' counties void of agitated Cu fields thus far, but recent satellite and LAPS data indicate the CAPE minimum in this region is slowly eroding. Once again, the brunt of convection today is diurnally driven and should scale back considerably in coverage this evening with the loss of free CAPE. PoPs were reduced to slight chance late tonight in tune with most high resolution guidance. As the upper low initially near Childress drifts through western Oklahoma on Sunday, a shearing low (presently along the CO/KS border) will dive south in its wake. This feature should support one more round of mostly afternoon storms, albeit probably even less in coverage than recent days given faltering PWATs in drier northerly flow. GOES-16 data is sensing PWATs at or below 0.7" upstream, so heavy rain potential with storms on Sunday should be even less than recent days. Northerly flow is then progged to back to the NW on Monday in response to an amplifying ridge from the Desert SW through the Dakotas. Following ample height rises on Monday and seasonably warm temperatures, prospects remain good for episodic NW flow storms at some point next week. This could begin as early as Mon night as moistening upslope flow impinges on lee troughing in northeast NM, but with only modest NW flow at 500 mb (15 knots or so), this may keep any storm complexes relegated too far NW of our CWA until stronger flow emerges on Tue and Wed. The other consideration evident in the models is for potentially stout surface ridging camping out in OK and northwest TX next week which would act to compress the moist axis while also displacing it farther west into the plains of NM. The progged southward progression of QPF maxima within this N-S moist axis makes meteorological sense and is why we continue to favor PoPs across our western zones Tue- Wed. How soon this active NW flow regime dissipates is not clear, but a slow eastward shift and decay of the ridge appears likely by the end of next week accompanied by above normal temps. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 93
Hazardous weather outlook, Jun 3, 11:26 AM CDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1126 AM CDT Sat Jun 3 2017 TXZ021>044-041630- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1126 AM CDT Sat Jun 3 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Localized heavy rain and minor flooding are expected today from slow moving thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. 02
In the hours before
Special weather statement, Jun 3, 3:12 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Lubbock TX
312 PM CDT SAT JUN 3 2017
TXZ023-024-032045-
Briscoe TX-Swisher TX-
312 PM CDT SAT JUN 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SWISHER AND SOUTHWESTERN BRISCOE
COUNTIES UNTIL 345 PM CDT...
At 310 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mackenzie Reservoir, or 13 miles northwest of Silverton, moving
south at 15 mph. Another strong storm was located 10 miles north-
northeast of Tulia, also moving south at 15 mph.
Half inch hail, wind gusts of 50 to 55 mph and brief heavy rain will
be possible with these storms. The West Texas Mesonet in Vigo Park
recorded a wind gust to 56 mph at 2:39 pm.
Locations impacted include...
Tulia, Kress, Mackenzie Reservoir and Claytonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3463 10132 3431 10138 3432 10180 3443 10193
3475 10180 3475 10169
TIME...MOT...LOC 2010Z 011DEG 12KT 3455 10151
23Special weather statement, Jun 3, 3:46 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Lubbock TX 346 PM CDT SAT JUN 3 2017 TXZ023-024-029-030-032115- Floyd TX-Briscoe TX-Swisher TX-Hale TX- 346 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...NORTHERN HALE...SOUTHERN SWISHER AND SOUTHWESTERN BRISCOE COUNTIES UNTIL 415 PM CDT... At 344 PM CDT, Doppler radar was tracking a strong thunderstorm near Claytonville, or 12 miles southwest of Silverton, moving south at 20 mph. An additional strong storm was located 2 miles south of Tulia, also moving south. Half inch hail, wind gusts up to 50 mph and brief very heavy rain will be possible with this storm. Locations impacted include... Plainview, Tulia, Lockney, Kress, Halfway, Claytonville, Aiken, Seth Ward and Edmonson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Also, frequent cloud to ground lightning is occurring. Seek a safe shelter inside a building or vehicle. && LAT...LON 3456 10188 3443 10132 3405 10133 3413 10200 TIME...MOT...LOC 2044Z 013DEG 16KT 3435 10147 23
Special weather statement, Jun 3, 5:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lubbock TX 521 PM CDT SAT JUN 3 2017 TXZ039-040-032245- Terry TX-Yoakum TX- 521 PM CDT SAT JUN 3 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TERRY AND NORTHEASTERN YOAKUM COUNTIES UNTIL 545 PM CDT... At 521 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Sundown, or 16 miles northeast of Plains, moving south at 10 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Tokio. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3322 10281 3339 10271 3339 10249 3316 10250 TIME...MOT...LOC 2221Z 013DEG 7KT 3335 10262 23
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:12 PM CDT | Special Weather Statement | LUB | Swisher | 33 min |
| Jun 3, 3:46 PM CDT | Special Weather Statement | LUB | Swisher | 29 min |
| Jun 3, 5:24 PM CDT | Special Weather Statement | LUB | Castro | 36 min |
| Jun 3, 5:36 PM CDT | Special Weather Statement | LUB | Lubbock | 24 min |
| Jun 3, 5:46 PM CDT | Special Weather Statement | LUB | Terry | 29 min |
| Jun 3, 5:57 PM CDT | Special Weather Statement | LUB | Lubbock | 33 min |
| Jun 3, 5:59 PM CDT | Areal Flood Advisory | LUB | Lubbock | 61 min |
| Jun 3, 6:03 PM CDT | Special Weather Statement | LUB | Lamb | 27 min |
| Jun 3, 6:32 PM CDT | Special Weather Statement | LUB | Lynn, Terry | 28 min |
Nearby
Special Weather Statements in Texas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.